Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2007, 6:16 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- May 11, 2007, 6:45 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112316 SVRLIX LAC103-112345- /O.NEW.KLIX.SV.W.0053.070511T2316Z-070511T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 616 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... * UNTIL 645 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF FOLSOM...OR ABOUT 8 MILES NORTH OF COVINGTON...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOLSOM BY 645 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3048 9003 3064 8994 3070 9021 3055 9024 $$
1 follow-up statement
000 WWUS54 KLIX 112330 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 PM CDT FRI MAY 11 2007 LAC103-112345- /O.CON.KLIX.SV.W.0053.000000T0000Z-070511T2345Z/ ST. TAMMANY LA- 630 PM CDT FRI MAY 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR ST. TAMMANY PARISH... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOLSOM...OR ABOUT 10 MILES NORTH OF COVINGTON...MOVING WEST NORTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FOLSOM BY 640 PM CDT... LAT...LON 3048 9003 3064 8994 3070 9021 3055 9024 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 11, 3:46 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 PM CDT FRI MAY 11 2007 .SHORT TERM... PULSE STRONG TO SEVERE STORMS FORMING ALONG THE SEA BREEZE ALONG MISSISSIPPI COAST HAS PRODUCED A BROAD SPECTRUM OF HAIL SIZES RANGING FROM PEA TO GOLFBALL AND EVERY SIZE IN-BETWEEN FROM GULFPORT TO KILN. THIS ISOLATED SEVERE STORM WAS MOVING WEST AROUND 10 MPH JUST NORTH OF I-10. THE RADAR CHARACTER OF THESE STORMS HAVE BEEN VILS OF 45 TO 69 KG/M2 AND 52 DBZ AS HIGH AS 42KFT...VERY TOP HEAVY. IT APPEARS TO BE MAXIMIZING INFLOW AND CONVERGENCE SINCE EVERYTHING ELSE ON THE SCOPE IS STRUGGLING TO SURVIVE MORE THAN 4 VOLUME SCANS. WILL MAINTAIN 20 PERCENT POPS FOR THE EVENING THEN TRIM BACK TO 10 PERCENT AFTER 9 PM AND OVERNIGHT. UPPER LOW PRESSURE SYSTEM MAINTAINING COLD POOL AND STRONG DIVERGENCE ALOFT TO AID IN HAIL FORMATION...AND THIS THREAT WILL CONTINUE THROUGH ABOUT 8 PM FROM THE MOST INTENSE STORM OR TWO. TOMORROW COULD BE A REPEAT OF TODAY WITH TEMPERATURES IN THE UPPER 80S AND SAME COLD POOL LURKING ABOUT. ONLY DIFFERENCE MAY BE SOME COMPRESSIONAL HEATING AND A SYNOPTIC FOCUS FROM THE NORTH AS A WEAK BACK DOOR FRONT MOVES SOUTHWARD. LOW LEVEL MOISTURE FLUX MAY BE DIVERGENT EXCEPT FOR ALONG SEA BREEZE AND INTERACTIONS WITH FRONTAL BOUNDARY. 20 PERCENT MAY BE A BIT LOW BUT WILL EVALUATE OVERNIGHT. .LONG TERM... HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD TO ONSET AN EASTERLY GRADIENT OVER THE FORECAST AREA FROM SUNDAY AND BEYOND. THIS ESTABLISHES A STEADY STATE ONSHORE WIND FLOW TO IMPART DAILY SEA BREEZE CONVECTION THROUGH WEDNESDAY. ANOTHER FRONT DROPS INTO THE AREA WEDNESDAY NIGHT OR THURSDAY WITH A BETTER CHANCE OF RAIN INDICATED. TEMPS SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 88 65 86 / 20 20 20 10 BTR 64 88 65 88 / 20 20 20 20 MSY 66 88 68 87 / 20 20 20 20 GPT 65 87 66 86 / 20 20 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, May 11, 11:12 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CDT FRI MAY 11 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1112 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP IN THE DAYTIME HEATING BY MID-AFTERNOON TODAY...PRIMARILY NORTH AND WEST OF THE LOUISIANA TIDAL LAKES INTO SOUTHWEST MISSISSIPPI. THE PRIMARY THREAT WILL BE LOCALIZED DOWNBURST WINDS GUSTS NEAR 50 MPH AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS THAT MAY FORM BETWEEN 2 PM AND 5 PM. DUE TO SLOW MOVING NATURE OF ANY STORMS...LOCALLY HEAVY RAINFALL MAY PRODUCE SOME PONDING OF WATER AND ISOLATED ACCUMULATIONS OF 3 TO 5 INCHES OF RAINFALL. DUE TO THE LIMITED EXTENT OF COVERAGE...A WIDESPREAD SEVERE OR FLOOD THREAT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY AND LATE WEDNESDAY INTO THURSDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED TODAY. HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IF HIGH WINDS OR HAIL IS REPORTED THIS AFTERNOON. 24
In the hours before
Local storm report, May 11, 3:10 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 8 W GULFPORT 30.39N 89.20W
05/11/2007 E1.75 INCH HARRISON MS TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED ON KILN-DELISLE ROAD. REPORT
RELAYED BY WLOX RADIO STATION.
&&
RSWLocal storm report, May 11, 3:33 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL KILN 30.42N 89.43W
05/11/2007 E1.25 INCH HANCOCK MS EMERGENCY MNGR
REPORT FROM HANCOCK COUNTY EOC.
&&
RSWLocal storm report, May 11, 4:07 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL GLOSTER 31.19N 91.02W
05/11/2007 E1.00 INCH AMITE MS BROADCAST MEDIA
QUARTER SIZE HAIL FOR 15 MINUTES IN THE TOWN OF GLOSTER.
&&
RSWLocal storm report, May 11, 4:19 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 5 NNE PICAYUNE 30.60N 89.65W
05/11/2007 E1.00 INCH PEARL RIVER MS LAW ENFORCEMENT
QUARTER INCH HAIL OBSERVED IN CARRIERE NEAR ANCHOR LAKE
AND BUOY ROADS.
&&
11Local storm report, May 11, 4:43 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 S POPLARVILLE 30.79N 89.53W
05/11/2007 E1.75 INCH PEARL RIVER MS LAW ENFORCEMENT
SHERIFF DEPUTIES REPORTED GOLF BALL SIZE HAIL FALLING AT
MILE MARKER 24 ON INTERSTATE 59.
&&
92/JSSLocal storm report, May 11, 4:50 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 3 N POPLARVILLE 30.88N 89.53W
05/11/2007 E0.50 INCH PEARL RIVER MS LAW ENFORCEMENT
REPORT OF MARBLE SIZE HAIL ON SPRINGHILL ROAD ONE MILE
FROM HWY 11.
0446 PM FUNNEL CLOUD 1 N MCNEIL 30.68N 89.64W
05/11/2007 PEARL RIVER MS FIRE DEPT/RESCUE
FIREMEN REPORTED FUNNEL CLOUD ON HIGHWAY 11 JUST NORTH OF
MCNEILL.
&&
92/JSSNearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.